MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; 2MO-4 #2 PDO 36 X 36

SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; 2MO-4 #2 PDO 36 X 36
Model Number SXPD2B400
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 09/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records for the reported finished good lot and raw material components identified no quality issues during the incoming, manufacturing, in-process or final inspection processes.There were no retained or sterile samples available for review/testing.No photos were received for review.If samples or photos become available at a later time, they will be evaluated and the results will be included in the file.A revised response will be forwarded at that time.Adverse events including wound dehiscence and reactions are common risks/complications of any surgical procedure.There are many causes that can result in the wound opening, sutures failing or reaction, infection, abscess/leakage during or post-operative a procedure: the patient¿s health status, poor skin quality, thin skin; the risk is higher with a patient with a weak immune system, malnutrition or chronic medical condition.The surgical procedure ¿ the risk increases with poor surgical techniques such as improper suturing, over-tightened sutures or inappropriate type of suture used for a particular procedure.Other factors - the risk is greater with smoking, obesity, premature post-surgery exercise and heavy lifting.Pdo (polidioxanone) material is essentially absorbed between 182 and 238 days post implantation.However, this specific material has in vivo strength retention for up to six (6) weeks.All sutures are technically ¿foreign substances¿ that the human body has a tendency to reject.Ideally this means the body breaks them down and dissolves them over a period of 3 or 4 months.Still in some cases, the body decides not to break them down but instead pushes them out through the top of the skin.That is why it is not uncommon for spitting sutures to occur.Without receiving details or photographs of the incision/post-operative condition, receiving sterile devices from the same lot to test or receiving pertinent details regarding the patient's health history, past reactions to suture material or medications, relevant culture results, condition of the tissue where the device was placed, or the surgeon¿s technique, a definitive root cause cannot be determined at this time.
 
Event or Problem Description
The health authority reported to our distributor.The doctor sutured the patient's wound with suture, and the patient was discharged after recovering well after surgery.On the 47th day after surgery, the patient complained of redness and swelling in the wound, as well as discharge of secretions.During the doctor's examination of the wound, it was found that the suture was not absorbed.The doctor immediately changed the dressing and removed the suture, and provided relevant health education to the patient before instructing them to continue observing the condition.

Brand Name
STRATAFIX
Common Device Name
2MO-4 #2 PDO 36 X 36
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V.
corredor tijuana rosarito 2000
24702 b, ejido francisco villa
tijuana 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
247 station drive
suite ne1
westwood MA 02090
Manufacturer Contact
ronald giannangelo
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 22235
MX   22235
MDR Report Key17981995
Report Number3010692967-2023-00051
Device Sequence Number3518169
Product Code NEW
UDI-Device Identifier10705031207974
UDI-Public(01)10705031207974(20)12(17)270531(10)C629MTZ
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/20/2023
Report Date (Section F) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXPD2B400
Device Lot NumberC629MTZ
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/20/2023
Device Age15 MO
Event Location Other
Date Report to Manufacturer10/12/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2023
Initial Report FDA Received Date10/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age68 YR
Patient SexFemale